Share this:


Posted by Anonymous-baabb800 in Mental Health, Aug 8, 2011

I have been diagnosed with bipolar 2, 16 yrs ago. Have never been sure if I agree with this diagnosis and am seeking the opionion of a second psychiatrist to determine whether he thinks I am bipolar 2. I think my symptoms may be closer to cyclothemia disorder. I discontinued an antipsychotic drug 6 months ago because I developed tardive dyskonesia, I have been weaning down to a lower dose of cymbalta, an anti-depressive med because I'm concerned that my dyskonesia will get much worse if I continue taking antidepressives for years into the future.

Has anyone else had any experience similar to mine?

I am also feeling extremely energetic and positive since cutting back on cymbalta & risperdal and am concerned whether I am feeling great because of cutting back or if I am in the early stages of hypomania. Any thoughts?

Tags: mental health


Posted by @ista, Sep 1, 2011

My diagnosis is "cyclothymia with BP2 tendencies", wh,ch means I tend towards depression and mixed states. I have had a website and forum just about Cyclothymia for ten years now (search for the cyclothymia collective). You will not know if you are hypomanic until it is too late, sad to say. Well, if you are anything like me and most of my members. You get up h?gh and then can't get down when you want to and then crash and then comes the depression.

As the years have gone by I have increasingly come to believe that Cylothymia is Bipolar (so many doctors present it as separate) and that true Cyclothymics can pretty much manage without med as long as they do CBT. Technically the difference is that someone with BP2 has had a Major Depressive Episode.

I am on Lithium, Depakene, and Wellbutrin. I am supposed to be Cyclothymic but my meds are the same meds as they take with full BP2. I think it is best to think of Bipolar as a spectrum of intensity and that it is enough to accept that you are on the spectrum and take responsibility for your health and your relationships. Keep a daily mood journal that includes what meds you took and how you feel, and work with your doctor. Be your own health advocate. This is very important.


Posted by @anneinside, Jul 8, 2013

It is my understanding that tartive dyskinesia is caused by antipsychotics, not antidepressants.

Please login or become a member to post a comment.